People who take too much Tracleer (bosentan) may experience severe headaches, vomiting, and a fast heart rate. Seek immediate medical attention if you believe you have overdosed on this medication. You may need to have your stomach pumped or receive activated charcoal to help reduce the amount of Tracleer absorbed into the bloodstream.
Can You Take Too Much Tracleer?
Tracleer® (bosentan) is a prescription medication used in people with pulmonary arterial hypertension, a serious condition of the arteries that carry blood from the heart to the lungs. As with most medications, it is possible to take too much Tracleer.
The specific effects of a Tracleer overdose can vary, depending on a number of factors, including the dosage and whether it was taken with any other drugs or substances.
Effects of an Overdose
Reported effects of an overdose of Tracleer have included:
- Mild-to-severe headache
- Decreased blood pressure (hypotension)
- Fast heart rate
- Blurred vision.
Treatment Options for a Tracleer Overdose
If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Dialysis is not expected to be useful for removing Tracleer from the body.
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. For instance, medications may be given to increase blood pressure if it drops too low.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medication.